Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 24, NWS Tulsa, OK

June 2, 2021Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Jun 2, 2021, 8:21 PM CDT for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 8:21 PM CDT (01:21 UTC)
Expired
Jun 3, 2021, 8:11 PM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

567 
WGUS84 KTSA 030121
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
821 PM CDT Wed Jun 2 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.


ARC047-071-083-031330-
/O.NEW.KTSA.FL.Y.0024.210603T0121Z-210604T1200Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 PM CDT Wed Jun 2 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Arkansas River at Ozark Lock and Dam.
* From this evening to Friday morning.
* At 7:00 PM CDT Wednesday the stage was 355.3 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise to a crest of 355.8 feet 
  tomorrow morning and remain above 355.5 feet through the evening.
* Impact...At 355.5 feet, the river remains in its banks, but access 
  to Okane Island may be cut off.


&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
3 follow-up statements
906 
WGUS84 KTSA 031323
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
823 AM CDT Thu Jun 3 2021

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.


ARC047-071-083-040130-
/O.CON.KTSA.FL.Y.0024.000000T0000Z-210604T1200Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
823 AM CDT Thu Jun 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Arkansas River at Ozark Lock and Dam.
* Until tomorrow morning.
* At 8:00 AM CDT Thursday the stage was 355.8 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise to a crest of 355.8 feet 
  this afternoon. The river will then fall below action stage this 
  evening.
* Impact...At 355.5 feet, the river remains in its banks, but access 
  to Okane Island may be cut off.


&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

RJS
539 
WGUS84 KTSA 031845
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
145 PM CDT Thu Jun 3 2021

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.


ARC047-071-083-040645-
/O.CON.KTSA.FL.Y.0024.000000T0000Z-210604T1200Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
145 PM CDT Thu Jun 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Arkansas River at Ozark Lock and Dam.
* Until tomorrow morning.
* At 11:00 AM CDT Thursday the stage was 355.6 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to remain near 355.5 feet through 
  this afternoon before falling below action stage this evening.
* Impact...At 355.5 feet, the river remains in its banks, but access 
  to Okane Island may be cut off.


&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
868 
WGUS84 KTSA 040111
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
811 PM CDT Thu Jun 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.

ARC047-071-083-040215-
/O.CAN.KTSA.FL.Y.0024.000000T0000Z-210604T0111Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 PM CDT Thu Jun 3 2021

...The Flood Advisory for the Arkansas River at Ozark Lock and Dam 
has been cancelled...

The Flood Advisory is cancelled for
  the Arkansas River at Ozark Lock and Dam.
* At 7:00 PM CDT Thursday the stage was 354.9 feet.
* Flood stage is 357.0 feet.
* Forecast...The river has fallen below action stage and is expected 
  to continue to fall to 354.0 feet by tomorrow evening.


&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 2, 6:48 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 2, 6:48 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
648 PM CDT Wed Jun 2 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Remaining showers and storms over parts of Northeast Oklahoma and
Northwest Arkansas should continue to weaken with the setting sun
this evening. In the wake of this precip...scattered mid and high
clouds should continue to be common into the overnight hours
across the CWA. Late tonight into Thursday morning...indications
continue to show the potential for fog to develop over parts of
the CWA with the greater potential across Northwest Arkansas.
Thus...will continue with tempo groups with near/less than 1SM
possible for XNA/ROG/FYV. During the day Thursday...conditions
should lift back to VFR by mid/late morning with scattered mid
clouds forecast over the CWA Thursday afternoon. Winds through the
period should remain light and variable.

&&

.PREV DISCUSSION... /Issued 151 PM CDT Wed Jun 2 2021/

DISCUSSION...
Scattered showers and storms are developing this afternoon
across northeast Oklahoma as a mid-level shortwave moves
into the region. This activity will persist through the
remainder of the afternoon and diminish after sunset. Severe
weather is not anticipated. However, the strongest storms
could produce locally heavy rains.

Shower and thunderstorm coverage is expected to be minimal
Thursday and Friday as the mid-level shortwave and trough
shift to the east.

Shower and thunderstorm chances increase over the weekend
and into next week as a mid-level low meanders north out
of Texas into the Plains as it weakens. Once again, severe
weather is not expected. However, locally heavy rains could
occur.

Have stayed fairly close the NBM guidance with only some minor
modifications to temperatures Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  84  62  85 /  20  10   0  10
FSM   59  84  62  85 /  20  10   0  20
MLC   58  83  62  82 /  30  10   0  20
BVO   57  82  60  84 /  20  10   0  10
FYV   53  81  57  83 /  20  10   0  10
BYV   54  79  58  82 /  20  10   0  10
MKO   57  82  61  82 /  20  10   0  10
MIO   55  81  59  83 /  20  10   0  10
F10   57  82  61  82 /  30  10   0  10
HHW   59  83  64  81 /  20  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Jun 2, 4:45 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Wed Jun 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Wed Jun 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...decreasing after sunset.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Late tonight.

DISCUSSION...
Isolated to scattered thunderstorms will continue across portions of
eastern Oklahoma and northwest Arkansas into the early evening. The
greatest coverage is expected across areas of eastern Oklahoma along
and west of Highway 75. A brief strong storm capable of small hail
and gusty wind is possible however severe weather chances remain
very low. Showers and storms will diminish after sunset.

Patchy fog may develop later tonight across portions of northeast
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Fog Potential.
FRIDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Patchy fog may be ongoing Thursday morning across parts of northeast
Oklahoma and northwest Arkansas.

Thunderstorm chances will return this weekend and continue into
early next week. Locally heavy rain and a few strong storms are
possible during this time frame, however widespread severe weather
is unlikely.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 2, 4:55 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Wed Jun 2 2021

OKZ059-064-022230-
Pawnee OK-Creek OK-
455 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, a strong thunderstorm was located 3 miles northeast of
Terlton, moving south at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mannford...                       Jennings...
Hallett...                        Terlton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3616 9662 3629 9658 3628 9641 3626 9638
      3623 9634 3623 9633 3609 9632 3610 9662
TIME...MOT...LOC 2154Z 008DEG 12KT 3624 9646
Special weather statement, Jun 2, 5:28 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT Wed Jun 2 2021

OKZ064-022300-
Creek OK-
528 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL
600 PM CDT...

At 528 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Jennings to 2 miles southwest of
Mannford. Movement was south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Mannford...                       Drumright...
Oilton...                         Shamrock...
Silver City...

This includes Interstate 44 between mile markers 195 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3616 9662 3617 9656 3616 9646 3615 9630
      3608 9630 3607 9627 3588 9623 3588 9662
TIME...MOT...LOC 2228Z 358DEG 16KT 3614 9660 3611 9638

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:11 AM CDTDense Fog AdvisoryTSABenton, Carroll, Madison, Washington6 hr

Nearby

River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.